Tennessee, 2004Flash Flooding in Tennessee, June 12, 2004
June 12, 2004 · NWS MRX · 3 events in 1 county or zone
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 12, 7:08 PM EST, 57 minutes earlier.
Area forecast discussion, Jun 12, 7:08 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
808 PM EDT SAT JUN 12 2004
.DISCUSSION...CONVECTION CONTINUES ACROSS THE MRX CWA THIS EVENING.
OVERALL...STORM STRENGTH LESSENING...BUT CONTINUE TO SEE A FEW
STRONG TO SEVERE STORMS OVER THE AREA. STORMS WILL CONTINUE TO
WEAKEN OVER THE NEXT HOUR OR SO. HOWEVER...SHOWERS AND
THUNDERSTORMS WILL REMAIN OVER THE CWA THROUGH MIDNIGHT...SLOWLY
ENDING OVERNIGHT. PATCHY FOG WILL FORM TOWARDS MORNING... MAINLY
ACROSS NORTHERN ZONES. WILL UPDATE ZONES TO REMOVE SEVERE
THUNDERSTORM WATCH THAT JUST EXPIRED AND WILL ADJUST POPS...MAY NEED
TO UPDATE AGAIN AS CONVECTION SLOWLY LESSEN. OTHERWISE...ALL ON
TRACK IN CURRENT FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 71 88 69 87 / 20 40 30 40
KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 87 69 85 / 20 40 30 40
OAK RIDGE, TN 70 87 69 84 / 20 40 30 40
TRI CITIES AIRPORT, TN 66 83 64 83 / 30 50 30 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
MJB
Hazardous weather outlook, Jun 12, 3:40 AM EST, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
440 AM EDT SAT JUN 12 2004
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-130900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
440 AM EDT (340 AM CDT) SAT JUN 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE AREA
TODAY AND AT LEAST EARLY TONIGHT...WITH THE BEST COVERAGE MOST
LIKELY TO BE ACROSS SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE.
MOST SHOWERS AND STORMS WILL BE MOVING SOUTHEAST AT 20 MPH...AND
A FEW STRONG STORMS MAY DEVELOP THIS AFTERNOON. GUSTY WINDS UP TO
45 MPH AND BRIEF HEAVY RAINS UP TO ONE INCH WILL BE POSSIBLE WITH
THE STRONGER STORMS. FREQUENT LIGHTNING CAN ALSO BE EXPECTED IN
AND NEAR ANY THUNDERSTORMS.
HOWEVER...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)...
SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE...AND POSSIBLY
IN INTENSITY BY SUNDAY NIGHT INTO TUESDAY...AS A WEAK COLD FRONT
EASES INTO THE REGION AND THE RIDGE OF HIGH PRESSURE WEAKENS. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH ISOLATED
STORMS COULD APPROACH SEVERE LIMITS.
THE PERIOD FROM WEDNESDAY THROUGH FRIDAY LOOKS TO BE MAINLY DRY
AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
TG
In the hours before
Local storm report, Jun 12, 3:56 PM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
456 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 5 W GLADE SPRING 36.79N 81.86W
06/12/2004 WASHINGTON VA LAW ENFORCEMENT
POWER LINES DOWN ON RICH VALLEY ROAD NEAR MEADOWVIEW.
0430 PM TSTM WND DMG WINFIELD 36.56N 84.45W
06/12/2004 SCOTT TN LAW ENFORCEMENT
TREE DOWN ON PLEASANT GROVE ROAD IN WINFIELD.
&&
MEPLocal storm report, Jun 12, 4:14 PM EST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 5 W GLADE SPRING 36.79N 81.86W
06/12/2004 WASHINGTON VA LAW ENFORCEMENT
SEVERAL PEOPLE TRAPPED IN LITTLE AND J STORE IN
MEADOWVIEW. PARKING LOT UNDER 5 FEET OF WATER. MOST ROADS
IN MEADOWVIEW CLOSED DUE TO FLOODING.
&&
MEPLocal storm report, Jun 12, 5:03 PM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
603 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD 3 SW GLADE SPRING 36.76N 81.81W
06/12/2004 WASHINGTON VA LAW ENFORCEMENT
I-81 AT MILE MARKER 26, ONE LANE UNDER WATER. HILLMAN HWY
AND HWY 11 UNDER WATER IN SEVERAL LOCATIONS.
&&
MEPLocal storm report, Jun 12, 5:54 PM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
654 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG LENOIR CITY 35.80N 84.27W
06/12/2004 LOUDON TN TRAINED SPOTTER
SEVERAL WRIST SIZE LIMBS AND A LARGE UMBRELLA WITH STAND
THROWN ACROSS YARD.
0620 PM TSTM WND DMG ONEIDA 36.50N 84.51W
06/12/2004 SCOTT TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE NORTH HALF OF THE COUNTY.
&&
MEPLocal storm report, Jun 12, 6:40 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
740 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL PIKEVILLE 35.61N 85.20W
06/12/2004 0.75 INCH BLEDSOE TN PUBLIC
DIME TO PENNY SIZE HAIL AND AN APPLE TREE DOWN IN
PIKEVILLE. REPORTED BY PUBLIC.
0550 PM TSTM WND DMG PIKEVILLE 35.61N 85.20W
06/12/2004 BLEDSOE TN LAW ENFORCEMENT
TREE DOWN IN PIKEVILLE. REPORTED BY SHERIFFS OFFICE.
0655 PM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
06/12/2004 CAMPBELL TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS WEST HALF OF COUNTY.
0715 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
06/12/2004 KNOX TN LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS EAST HALF OF COUNTY.
0715 PM HAIL RUSSELLVILLE 36.26N 83.20W
06/12/2004 0.75 INCH HAMBLEN TN TRAINED SPOTTER
PENNY SIZE HAIL AT THE NATIONAL GUARD ARMORY IN
RUSSELVILLE.
&&
MEPLocal storm report, Jun 12, 7:59 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
859 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG BLAINE 36.14N 83.69W
06/12/2004 GRAINGER TN TRAINED SPOTTER
THREE LARGE TREES DOWN IN BLAINE.
&&
MEPFlash Flood, Greene
- When
- June 12, 8:05 PM EST to 9:15 PM EST
- Where
- Greene County, Mosheim
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
Middle Creek Road in Moshein was closed due to flash flooding.
Flash Flood, Greene
- When
- June 12, 8:20 PM EST to 9:15 PM EST
- Where
- Greene County, Mosheim
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
Mother and child had to be resuced from their mobile home on Delaney Street when flood waters rose into the structure.
Flash Flood, Greene
- When
- June 12, 8:25 PM EST to 9:15 PM EST
- Where
- Greene County, Mosheim
- Property damage
- $40,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
Several homes flooded on Shackleford Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 20042 injured · $575,000 · F3 · 62 events
- Flash Flooding and Hail in Missouri, June 12 to 13, 2004$5.7 million · 2.5 in hail · 50 events
- Damaging Wind in Missouri, June 12, 20041 death · 70 kt wind · 1 event
- Flash Flood and Hail in Nebraska, June 12, 2004$4.6 million · 2 in hail · 20 events
- Tornado and Hail in Tennessee, June 12 to 13, 2004$284,000 · F1 · 18 events
- Hail and Damaging Winds in Kansas, June 12, 2004$1.0 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Texas, June 12, 2004$766,000 · 1.75 in hail · 11 events
- Hail and Damaging Wind in Texas, June 12, 2004$675,000 · 2.75 in hail · 11 events
- Hail in Kansas, June 12, 2004$645,000 · 1.75 in hail · 5 events
- Flash Flooding in Indiana, June 12, 2004$538,000 · 7 events
- Flooding in West Virginia, June 12, 2004$500,000 · 2 events
- Flash Flood in Kentucky, June 12, 2004$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404816, 5404817, 5404818.